Alert archive / Nevada / Flash Flood Warnings in 2022
Flash Flood Warning 138, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 10, 2022, 2:28 PM PDT for Clark County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2022, 2:28 PM PDT (21:28 UTC)
- Expired
- Aug 10, 2022, 5:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 114 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.5 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 870 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1562 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
231
WGUS55 KVEF 102128
FFWVEF
NVC003-110030-
/O.NEW.KVEF.FF.W.0138.220810T2128Z-220811T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
228 PM PDT Wed Aug 10 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
North Central Clark County in southern Nevada...
* Until 530 PM PDT.
* At 228 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Coyote Springs, US-93 between Mile Markers 69 and 84, and Sr 168
near Mile Marker 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3673 11509 3675 11504 3679 11498 3681 11495
3681 11489 3678 11486 3674 11489 3660 11488
3660 11497 3663 11510
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Planz2 follow-up statements
518
WGUS75 KVEF 102320
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
420 PM PDT Wed Aug 10 2022
NVC003-110030-
/O.CON.KVEF.FF.W.0138.000000T0000Z-220811T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
420 PM PDT Wed Aug 10 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM PDT THIS
AFTERNOON FOR NORTH CENTRAL CLARK COUNTY...
At 420 PM PDT, Doppler radar indicated thunderstorms have ended
across the warned area. However, runoff from the earlier storms
continues and flash flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Coyote Springs, US-93 between Mile Markers 69 and 84, and Sr 168
near Mile Marker 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3673 11509 3675 11504 3679 11498 3681 11495
3681 11489 3678 11486 3674 11489 3660 11488
3660 11497 3663 11510
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
Planz001
WGUS75 KVEF 110032
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
532 PM PDT Wed Aug 10 2022
NVC003-110042-
/O.EXP.KVEF.FF.W.0138.000000T0000Z-220811T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
532 PM PDT Wed Aug 10 2022
...FLASH FLOOD WARNING HAS EXPIRED FOR NORTH CENTRAL CLARK COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 1200 AM PDT Thursday for
portions of northwest Arizona, southeast California and Nevada.
LAT...LON 3673 11509 3675 11504 3679 11498 3681 11495
3681 11489 3678 11486 3674 11489 3660 11488
3660 11497 3663 11510
$$
PlanzWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 12:58 PM PDT, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 10, 12:58 PM PDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1258 PM PDT Wed Aug 10 2022 .SYNOPSIS...With moisture in place, monsoon activity is forecast to continue through the week. Scattered thunderstorms will be possible each afternoon, especially in southern Nevada through western Arizona. Flash flooding will be the primary concern with these storms. Cooler temperatures are expected throughout the week. && .SHORT TERM...The Rest of Today and Thursday. Mesoanalysis and short term models through the afternoon continue to highlight an increased risk for thunderstorms with heavy rain and flash flooding for southern Nevada, eastern San Bernardino County, and all of Mohave County. PWATs around 2 SD above normal are noted over the region. In addition, despite morning and early afternoon sunshine that should allow for dry air to mix out dewpoints, many locations still show dewpoints over 60F. Through the rest of the afternoon into the evening, thunderstorms will continue to impact parts of the region. Of note, short term models want to focus thunderstorms over Mohave County along and north of I-40, the high terrain of Clark County potentially impacting areas such as Mt Charleston and traffic on I-40 or US-95 around Primm, Jean, and Searchlight, and western Lincoln County. Thunderstorms so far today have already reported rainfall rates of 2-3inch/hr or more. Further west, isolated thunderstorms with heavy rain are possible but should not be as widespread in all areas. Inyo County is the only area that should remain dry this evening. A few storms may also have strong winds as elevated cores with tall storms dropping quickly and/or wet microbursts. Storms will dissipate early tonight. Expecting all convection to be over by around 06Z tonight, however isolated showers with limited impacts are possible after 06Z. For Thursday morning through the afternoon, models hint at another MCV or piece of energy pivoting through the region, but are unsure where it will develop and move through. This will drive the highest precipitation chances and impacts, so will need to watch this feature closely. HREF 3hr QPF of 1inch PMMs highlight Lincoln, Clark, and Mohave again tomorrow afternoon, which would be the area that is most likely the wave would move through. May need to extend the Flash Flood Watch for parts of the area as PWATs will remain high Thursday so heavy rain and flash flooding will continue to be a threat for where thunderstorms develop. .LONG TERM...Friday through next week. There is no sign of a pattern change in the extended forecast. Ensemble guidance continues to show a dominant 500mb high over the Four Corners/Southern Rockies region. This keeps us under south- southeasterly flow which supplies the monsoon moisture. GFS and ECMWF ensemble means show PWATs at or above 1.25" through next week. Thus, above-normal rain chances and seasonal temperatures are expected to persist through the period. && .AVIATION...For Harry Reid...A moist southeasterly flow will continue to bring abundant cloud cover across southern Nevada. Showers and thunderstorms are expected to develop over the higher terrain around the Las Vegas Valley and potentially move into the valley between 21-00z this evening. Brief heavy rain, gusty outflow winds, and lightning will be possible. Outside of any thunderstorm influences look for south winds around 6-8 kts. Storms are expected to dissipate this evening. For the rest of southern Nevada, northwest Arizona and southeast California...Isolated to scattered thunderstorms are expected through this afternoon generally across eastern San Bernardino, Clark, Lincoln and Mohave Counties. Any storms will likely impact KLAS/KHND/KVGT/KEED/KIFP TAF sites with only slight chances elsewhere. Storm movement today will be towards the north-northwest. Cloud bases 10-12 kft MSL. Main impacts will be heavy rain, gusty outflow winds, and lightning. Storms are expected to dissipate this evening. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Nickerson LONG TERM...Woods AVIATION...Gorelow For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Aug 10, 1:04 PM PDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
104 PM PDT WED AUG 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 PM FLASH FLOOD DOLAN SPRINGS 35.60N 114.27W
08/10/2022 MOHAVE AZ FIRE DEPT/RESCUE
DOLAN SPRINGS FIRE REPORTED 6 INCHES OF
WATER FLOWING OVER PIERCE FERRY ROAD NEAR
THE FIRE STATION. LOTS OF ROCK AND DEBRIS IN
THE ROAD.
&&
AGLocal storm report, Aug 10, 1:18 PM PDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
118 PM PDT WED AUG 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM FLASH FLOOD 9 SSW EAGLE VALLEY RESE 37.91N 114.27W
08/09/2022 LINCOLN NV EMERGENCY MNGR
EMERGENCY MANAGER REPORTED FLOODING.
&&
MSLocal storm report, Aug 10, 1:20 PM PDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
120 PM PDT WED AUG 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM FLASH FLOOD 10 ENE CHLORIDE 35.44N 114.03W
08/10/2022 MOHAVE AZ COUNTY OFFICIAL
FLOOD CONTROL WEBCAM SHOWS FLOODING AT VOCK
CANYON AT STOCKTON HILL ROAD.
&&
MSThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 5:18 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 57 min |
| Aug 9, 5:55 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 9, 6:18 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 57 min |
| Aug 10, 12:32 PM PDT | Flash Flood Warning | VEF | Clark | 30 hr |
| Aug 10, 12:39 PM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 30 hr |
| Aug 10, 1:44 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 10, 2:54 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Aug 10, 3:26 PM PDT | Areal Flood Advisory | VEF | Clark | 39 min |
| Aug 10, 4:01 PM PDT | Flash Flood Warning | VEF | Lincoln | 3 hr |
| Aug 10, 4:05 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
Nearby
Flash Flood Warnings in Nevada, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.